Alert archive / North Dakota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 19, 2025, 10:28 PM CDT for Sioux County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2025, 10:28 PM CDT (03:28 UTC)
- Expired
- Jun 19, 2025, 11:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Sioux County, ND
The radar
The Bismarck radar (KBIS), 91 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2306 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.9
The text
As transmitted.
308
WUUS53 KBIS 200328
SVRBIS
NDC085-200415-
/O.NEW.KBIS.SV.W.0039.250620T0328Z-250620T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
1028 PM CDT Thu Jun 19 2025
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
South central Sioux County in south central North Dakota...
* Until 1115 PM CDT.
* At 1028 PM CDT, a severe thunderstorm was located 7 miles northeast
of Mcintosh, or 20 miles northwest of Bullhead, moving southeast at
30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Standing Rock and Standing Rock Nation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4601 10144 4606 10143 4606 10141 4608 10139
4607 10135 4609 10134 4611 10130 4613 10130
4613 10129 4594 10085 4594 10133
TIME...MOT...LOC 0328Z 299DEG 24KT 4602 10129
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BESSON3 follow-up statements
345
WWUS53 KBIS 200343
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
1043 PM CDT Thu Jun 19 2025
NDC085-200415-
/O.CON.KBIS.SV.W.0039.000000T0000Z-250620T0415Z/
Sioux ND-
1043 PM CDT Thu Jun 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTH CENTRAL SIOUX COUNTY...
At 1043 PM CDT, a severe thunderstorm was located 5 miles northwest
of Walker, or 15 miles north of Bullhead, moving southeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Standing Rock and Standing Rock Nation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4595 10135 4609 10119 4594 10085 4594 10133
TIME...MOT...LOC 0343Z 298DEG 24KT 4598 10117
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BESSON970
WWUS53 KBIS 200356 RRA
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
1056 PM CDT Thu Jun 19 2025
NDC085-200415-
/O.CON.KBIS.SV.W.0039.000000T0000Z-250620T0415Z/
Sioux ND-
1056 PM CDT Thu Jun 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHERN SIOUX COUNTY...
At 1056 PM CDT, a severe thunderstorm was located over Walker, or 11
miles north of Bullhead, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Standing Rock Nation and Standing Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4594 10122 4604 10108 4594 10085
TIME...MOT...LOC 0356Z 299DEG 24KT 4594 10106
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BESSON954 WWUS53 KBIS 200407 SVSBIS Severe Weather Statement National Weather Service Bismarck ND 1107 PM CDT Thu Jun 19 2025 NDC085-200416- /O.EXP.KBIS.SV.W.0039.000000T0000Z-250620T0415Z/ Sioux ND- 1107 PM CDT Thu Jun 19 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SIOUX COUNTY WILL EXPIRE AT 1115 PM CDT... The storm which prompted the warning has weakened below severe limits. Therefore, the warning will be allowed to expire. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for south central North Dakota. && LAT...LON 4594 10122 4604 10108 4594 10085 TIME...MOT...LOC 0406Z 299DEG 24KT 4592 10100 $$ BESSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:44 PM CDT, 44 minutes earlier. Its key messages:
- Isolated to scattered severe thunderstorms are possible this evening.
- There is an enhanced risk for severe thunderstorms during the day Friday and Friday night across much of western and central North Dakota.
- The active weather pattern continues, with additional chances for showers and thunderstorms late this weekend and into next week.
- Temperatures will warm up to above normal today through Saturday, before cooling down to start next week.
Area forecast discussion, Jun 19, 9:44 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 944 PM CDT Thu Jun 19 2025 .KEY MESSAGES... - Isolated to scattered severe thunderstorms are possible this evening. - There is an enhanced risk for severe thunderstorms during the day Friday and Friday night across much of western and central North Dakota. - The active weather pattern continues, with additional chances for showers and thunderstorms late this weekend and into next week. - Temperatures will warm up to above normal today through Saturday, before cooling down to start next week. && .UPDATE... Issued at 934 PM CDT Thu Jun 19 2025 The Severe thunderstorm watch #445 has been cancelled in western North Dakota. The watch still remains in effect for all of central North Dakota as well as portions of eastern North Dakota. A supercell that developed along the Montana border, split and is now approaching the South Dakota border in western Sioux county. Additional isolated strong to severe storms are tracking east across central ND. The watch remains in effect until 1 AM CDT. UPDATE Issued at 638 PM CDT Thu Jun 19 2025 SPC has placed much of western and central ND into a Severe thunderstorm watch through 1 AM CDT. Ongoing splitting storm over west central is currently in northern Billings county and tracking southeast. Dickinson would be in the path of this storm if it maintains its present direction. A tornadic supercell continues to skirt the Canadian border as well. Stay tuned and take shelter if threatening weather approaches your area this evening. UPDATE Issued at 538 PM CDT Thu Jun 19 2025 We continue to monitor for the potential for strong to severe storms over western and central North Dakota this evening. Convection is developing over west central ND in an unstable atmosphere. There is a tornadic supercell over southeast Saskatchewan that will need monitoring. The 00Z Bismarck sounding may be quite telling in the amount of CIN remaining lat the afternoon, and the potential for thunderstorm development in an otherwise weakly forced but strong sheared environment. && .DISCUSSION... Issued at 300 PM CDT Thu Jun 19 2025 Currently, broad mid/upper level ridge anchored over the Rockies and Great Plains, with a sfc trough/frontal boundary over far eastern Montana. Elevated boundary layer moisture with sfc Tds well into the 50s to lower 60s leading to modest MUCAPE of 2-3K J/KG early/mid afternoon across western and central ND. Impressive 0-6km bulk shear of 50-60kts. Most of our area is in the Slight Risk for Severe weather this afternoon/evening. We're still lacking a 'trigger' for convection when looking at mid level upper air charts, though perhaps upper level jet dynamics could fill in this gap with some models suggesting right entrance region support for lift later today/this evening in conjunction with peak heating. CAMs are in decent agreement with convection initiating over western ND around or after 23Z, with activity then moving east through this evening. CAMs and BUFKIT hodographs also still point towards splitting discrete storms/RMs favored initially along the sfc trough as it moves into western ND, then morphing into multicellular storms as convection moves east of the sfc boundary. Given the shear and expected storm mode evolution, we will continue to message golf ball hail and 60 mph winds for today/tonight. An elevated Severe Weather risk is materializing for Friday across the Dakotas. We remain moist and warm, with a warm frontal zone setting up across southern ND. MUCAPE is forecast to range between 3-6K J/KG along with bulk shear elevated at 50-60kts. Embedded S/WV triggers will also push across the Dakotas Fri aft/eve, as the ridge develops farther east and southwest flow aloft develops. Latest CAMs 'quiet' regarding updraft helicity and reflectivity projections with their latest runs, likely due to a capping inversion advertised by models via BUFKIT across the south. Embedded S/WV will likely aid in minimizing this. As mentioned before, most of North Dakota was upgraded to an Enhanced Risk, with all severe risks possible. Stay tuned for more/updated information! Saturday there is another shot for severe weather as morning convection could still be continuing from Friday night. Another round of afternoon convection is possible along the sfc boundary, but there is still some uncertainty of the upper level pattern as a broad trough digs across the Northern Rockies and the eastward progression of the sfc front. Aforementioned upper trough sets up over the western CONUS for next week, though with base energy ejecting and lifting northeast through the region at times through the middle of next week. Overall, will see temperatures trending cooler Sunday and onwards, with continued chances for showers and a few thunderstorms each day. Windy conditions also for Sunday as the initial cold front moves through the general region. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 538 PM CDT Thu Jun 19 2025 VFR conditions will mainly continue through the next 24 hours. There is a chance of thunderstorms developing this evening, however uncertainty remains high when it comes to timing and location. Therefore TS included only in KDIK, KMOT and KJMS where convection was near. Will update TAFS as needed through the evening. Severe weather is possible this evening with the main hazards gusty/erratic winds and large hail. Winds will remain out of the east to southeast this evening. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...TWH DISCUSSION...NH AVIATION...TWH
Hazardous weather outlook, Jun 19, 9:52 PM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 952 PM CDT Thu Jun 19 2025 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-210300- Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 952 PM CDT Thu Jun 19 2025 /852 PM MDT Thu Jun 19 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight Isolated to scattered severe thunderstorms are possible this afternoon and evening. The main hazards are golf ball size hail and damaging winds up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered severe thunderstorms are expected during the day Friday and Friday night. Large hail up to tennis ball size, damaging winds to 70 mph, and a few tornados are all possible. Stay tuned for updates. Isolated severe thunderstorms are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NDZ001-002-009-010-017-018-031>033-040-041-043-044-210300- Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- 952 PM CDT Thu Jun 19 2025 /852 PM MDT Thu Jun 19 2025/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Tonight Isolated showers and a few thunderstorms are possible late tonight. Severe storms are not longer anticipated. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered severe thunderstorms are expected during the day Friday and Friday night. Large hail up to tennis ball size, damaging winds to 70 mph, and a few tornados are all possible. Stay tuned for updates. Isolated severe thunderstorms are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 19, 7:32 PM CDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
732 PM CDT Thu Jun 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM Hail 2 NNW Dickinson 46.90N 102.81W
06/19/2025 M1.75 Inch Stark ND Public
Hail began at 723 CDT and lasted two
minutes. Hail from the size of quarters to a
few golf ball sized stones.
&&Local storm report, Jun 19, 7:48 PM CDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
748 PM CDT Thu Jun 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Hail 4 WSW Dickinson 46.86N 102.87W
06/19/2025 M1.75 Inch Stark ND Public
Relayed through broadcast media. Time
estimated from radar.
&&
MEJLocal storm report, Jun 19, 7:57 PM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
757 PM CDT Thu Jun 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Hail 5 NNE Belfield 46.95N 103.16W
06/19/2025 E1.00 Inch Stark ND Public
Belfield NDAWN station camera.
&&
MEJLocal storm report, Jun 19, 8:06 PM CDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
806 PM CDT Thu Jun 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail Dickinson 46.88N 102.79W
06/19/2025 M2.00 Inch Stark ND Public
Photo relayed through broadcast media.
&&
MEJLocal storm report, Jun 19, 8:17 PM CDT, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
817 PM CDT Thu Jun 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Hail 4 S South Fairfield 47.07N 103.20W
06/19/2025 E2.50 Inch Billings ND Public
Relayed from public. Time estimated from
radar.
&&
MEJLocal storm report, Jun 19, 9:23 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
923 PM CDT Thu Jun 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM Hail 3 W New Leipzig 46.37N 102.01W
06/19/2025 M1.00 Inch Grant ND Public
MPING report of large hail.
&&
NJHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:02 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Hettinger, Stark | 58 min |
| Jun 19, 7:10 PM CDT | Tornado Warning | BIS | Stark | 35 min |
| Jun 19, 7:40 PM CDT | Tornado Warning | BIS | Hettinger, Stark | 35 min |
| Jun 19, 7:59 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Stark | 61 min |
| Jun 19, 8:03 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Ward | 28 min |
| Jun 19, 8:51 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 54 min |
| Jun 19, 9:03 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 27 min |
| Jun 19, 9:17 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 58 min |
| Jun 19, 9:41 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 64 min |
| Jun 19, 9:41 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 49 min |
| Jun 19, 10:01 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 59 min |
| Jun 19, 10:22 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan, Stutsman | 53 min |
| Jun 19, 10:57 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 48 min |
| Jun 20, 6:05 PM CDT | Special Weather Statement | BIS | Dunn | 25 min |
| Jun 20, 6:13 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 50 min |
| Jun 20, 6:15 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie | 50 min |
| Jun 20, 6:51 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 54 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.